MAUDE Adverse Event Report: COOK IRELAND LTD FUSION OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD FUSION OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G31527
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: the customer reported the following complaint issue ¿the inner catheter snapped during deployment¿ additional information: 1.What is the reorder number of the wire guide used with this device? boston dreamwire 2.If not with the device in question, how was the procedure finished? another of the same device 3.Had a sphincterotomy been performed prior to this occurrence? yes.4.What is the endoscope manufacturer and model number that was used? olympus duodenoscope.5.Please describe the location in the body where the stent was to be placed.Bile duct.6.Was resistance encountered when advancing the wire guide through the obstructed area? some.7.Was resistance encountered when advancing the introduction system in place? no.8.Was resistance encountered when advancing the stent through the obstructed area? no.9.After placement, was stent position verified? if yes, please describe how.Yes, xray.10.Please estimate amount of time the stent was in place prior to this occurrence.N/a.11.Did any section of the device detach inside the endoscope or patient? no.Additional information received 16 may 2018: ¿as we were deploying the stent the introducer snapped and broke off.It didn¿t feel any stiffer than usual.The inner part of the pusher which you unlock and pull back as you push the stent is what broke off.We were still able to deploy the stent safely.We were not sure if the stent pusher was faulty.I hope this helps.¿ the following additional information has also been requested, however a response has not been received, the investigation will be updated if this information is received.1) what model of olympus duodenoscope was used? 2) was patient anatomy torturous? 3) was the stylet removed prior to the procedure? lab evaluation: 1 x fs-oa-10 device of lot #c1316555 was returned to cirl for evaluation.A lab evaluation was held on 24 may 2018 upon evaluation of the returned device, the end of the wireguide (boston) was noted to be bent.Distal tip of pushing catheter was deformed.Stylet was not returned.The guiding catheter was detached from the shaft.No other damage observed.Guiding catheter length 211cm out of specification.Guiding catheter moved freely through pushing catheter except at most distal tip of pushing catheter.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.Most likely root cause is user error ¿ the user did not open the elevator or closed it accidently at some point in the procedure, resulting in a pinching effect at the distal tip of the guiding catheter.This in combination with the patient anatomy may have caused the inner pushing catheter to break during deployment.As per step #3 of ifu " with elevator open, advance device in short increments until endoscopically visualized exiting scope" document review: a review of the manufacturing records for the fs-oa device of lot c1316555 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1316555; upon review of complaints this failure mode has not occurred previously with this lot # c1316555.Fqc/ prd review: prior to distribution, all fs-oa devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.As per step #3 " with elevator open, advance device in short increments until endoscopically visualized exiting scope" summary: this complaint is confirmed as the device was found to be broken.
 
Event or Problem Description
¿the inner catheter snapped during deployment¿ as we were deploying the stent the introducer snapped and broke off.It didn¿t feel any stiffer than usual.The inner part of the pusher which you unlock and pull back as you push the stent is what broke off.We were still able to deploy the stent safely.We were not sure if the stent pusher was faulty.

Brand Name
FUSION OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7557193
Report Number3001845648-2018-00259
Device Sequence Number1818218
Product Code FGE
UDI-Device Identifier00827002315273
UDI-Public(01)00827002315273(17)200119(10)C1316555
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K040151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31527
Device Catalogue NumberFS-OA-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/31/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2018
Initial Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1